reaction to herceptin after one year of treatment, anyone else?

Looking for some information or advice from all you ladies on herceptin. I have been having treatment with herceptin since being diagnosed with secondries last april. I had reactions to it at first so started getting piriton and hydrocortisone before it and getting it infused over an hour and a half. This seemed to be doing the trick then suddenly yesterday, out of the blue, a few minutes into treatment my heartrate and bloodpressure shot up, felt lightheaded and sick. treatment was stopped untill these subsided, they restarted half an hour later but again within minutes heart was racing again. Treatment was stopped and nurse said she would have to consult with my oncologist who was off that day about what was going to happen. she seemed to think it would probably be stopped permanently as i had a reaction despite all the pre meds and being ok with it for a long time. She said she had never seen this before, reactions usually happen at first not after such a long time on it.

Has anyone else ever experienced this or heard of anyone who has? I’m very worried now as this seems to be the treatment that has kept me stable, if they stop it i don’t know what else they will give me.
sorry for the long ramble, just very worried and seeking some reassurance.

Pumpkin x

Hi Pumpkin
Sorry to hear about your reaction. The same thing happened to me. It was pretty scary and I was told that if I ever needed Herceptin again, I would have to have preventative medication pre the treatment such as piriton, steroids etc as when I had the reaction I was pumped full of piriton, paracetamol, steroids, oxygen etc. The weird thing about it was that I was fine during most of the treatment, had a slight reaction halfway through and then the worst reaction on my last herceptin. I was told that if the herceptin is infused more slowly this may not happen so if you can have the infusion much more slowly over a much longer period of time, together with the preventative drugs then maybe this will help. Wishing you all the best for your treatment and hope this information helped.
Ruby x

Hi Ruby, thanks so much for the reply, isn’t it strange how our bodies suddenly react to these drugs after being ok for so long.
I was already getting infusion over 90mins which is much longer than usual and was choc full of premeds as had rection before.
I guess i’ll just have to wait and see what onc decides. I seem to be very sensitive to everything, so far had reaction to docetaxol, paclitaxol and herceptin, so worried about what’s next and how i’ll be on that.

Incidently i had herceptin for one year when primary diagnosis four years ago with no problems whatsoever, don’t know why so sensitive to it now.
Glad you managed to get all your treatment in before this happened and hope you are doing ok now.
Pumpkin x

Hi Pumpkin
It’s very strange how these reactions just suddenly happen. I’ve had some horrible reactions to antibiotics too so my body is pretty sensitive as well and it is so weird how we can be ok with something and then all of a sudden react. I completely understand your worries about your treatment and I can see it’s not been at all easy for you. Hugs. Ruby

Hello
has anyone else had any skin rashes from herceptin, I am on my fourth round of herceptin and I have a facial
rash which hasn’t gone away this time.
has anyone else had the same…
also I had my portcath fitted about 10 days ago, I hope I get use to it as its really painful at the moment…
any advice please
nicky

Hello
has anyone else had any skin rashes from herceptin, I am on my fourth round of herceptin and I have a facial
rash which hasn’t gone away this time.
has anyone else had the same…
also I had my portcath fitted about 10 days ago, I hope I get use to it as its really painful at the moment…
any advice please
nicky

Hello
has anyone else had any skin rashes from herceptin, I am on my fourth round of herceptin and I have a facial
rash which hasn’t gone away this time.
has anyone else had the same…
also I had my portcath fitted about 10 days ago, I hope I get use to it as its really painful at the moment…
any advice please
nicky